Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

August 4, 2016Holmes County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 4, 2016, 7:08 PM CDT for Holmes County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 7:08 PM CDT (00:08 UTC)
Expired
Aug 4, 2016, 8:00 PM CDT
In force
52 min
Issued by
NWS Tallahassee, FL

County Holmes County, FL

The radar

The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WWUS82 KTAE 050008
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 PM CDT THU AUG 4 2016
 
ALZ068-FLZ009-010-050100-
GENEVA AL-HOLMES FL-WASHINGTON FL-
708 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GENEVA...NORTH
CENTRAL WASHINGTON AND CENTRAL HOLMES COUNTIES UNTIL 800 PM CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF BONIFAY...MOVING SOUTHWEST AT
15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BONIFAY...CARYVILLE...ESTO...WESTVILLE...NOMA...BLACK...CERROGORDO...
HULAW...BAKER SETTLEMENT...SMITH CROSSROADS...GRITNEY...
MILLER CROSSROADS...BETHLEHEM...HOLLAND CROSSROADS...NOMA JUNCTION...
IZAGORA AND ARDS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3106 8568 3096 8558 3072 8572 3086 8594
TIME...MOT...LOC 0008Z 035DEG 12KT 3094 8570 

$$

11-MOORE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:36 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 4, 6:36 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
736 PM EDT THU AUG 4 2016

.AVIATION [Through 00Z Saturday]...

VFR conditions with generally light winds will prevail for the
overnight. Have maintained SHRA at TLH and VCTS at DHN through 02Z
per radar trends. The previous days have seen convection initiate
early in the morning along the coast, and have included VCTS at
ECP beginning at 06Z. Inland terminals should begin to expect
thunderstorm coverage to increase around 18Z on Friday, but this
depends on when and where convection initially fires along the
seabreeze boundaries.

&&

.PREV DISCUSSION [325 PM EDT]...

.NEAR TERM [Through Tonight]...

A tropical airmass will remain in place tonight with PWAT values
over 2 inches. Scattered convection across the eastern half of the
area is expected to increase in coverage a bit more through the
early evening hours before starting to diminish after sunset. With
light steering flow, localized pockets of heavy rainfall amounts
can be expected. Later tonight, convection is expected to become
more numerous offshore and affect areas near the coast closer to
sunrise. Overnight lows will be muggy with the tropical airmass in
place with generally mid 70s inland and upper 70s along the coast.

.SHORT TERM [Friday Through Saturday Night]...

A weakness in the upper level pattern between a Southern Plains
Ridge and the subtropical Atlantic ridge will remain in place over
the local region for the next couple of days. A northeast-southwest
oriented surface trough will also hold tight and actually deepen as
we get into the weekend. Total precipitable water will remain above
climo over 2 inches. This will translate into a an unsettled pattern
with above climo PoPs and a threat for locally heavy rains that
could dump a quick 2-4 inches in isolated spots. Min temps will
remain above long-term climo in the mid 70s, although honestly this
appears to be the new norm for summer mins. Clouds and rain may hold
max temps a bit below climo over our southern zones, but northern
areas will be a bit hotter.

.LONG TERM [Sunday Through Thursday]...

Due to the weakness of the upper level ridges, an upper low over the
western panhandle is able to close off Sunday. On Sunday night,
abroad surface low forms to the north of our CWA and begins to drift
southwestward and be in south AL/MS by Tuesday. It will then remain
to our west for the remainder of the long term. The surface low will
cause an increase in onshore flow from the Gulf. This added moisture
influx will keep PoPs above climo each day and night. Due to the
increase in convection, highs will be a bit cooler in the low 90s to
upper 80s.

.MARINE...

A ridge of high pressure will remain in place across the Gulf of
Mexico south of the marine area through the weekend, maintaining
generally west to southwest flow around 10 knots and seas around 2
feet. Low pressure will begin to settle closer to the Gulf Coast
early next week increasing winds and seas by Monday or Tuesday.

.FIRE WEATHER...

Hazardous fire weather concerns are not expected over the next
several days.

.HYDROLOGY...

High rain rates could cause isolated nuisance flooding over the next
couple of days. However, we are starting to get more concerned that
next week's pattern could set us up for a more widespread flood
threat. Rivers are quite low, but could fill up as we work our way
through next week. A bigger concern is the potential for flash
flooding. Some of the CAMs are showing very high QPF. We could
easily see widespread multi-day rainfall totals in the 4 to 6 inch
range east of where the surface low sets up with locally higher
amounts several inches higher than those numbers. It seems quite
reasonable that with prolonged PW above already climatologically
high norms in a pattern as unsettled as the one that will be
developing that flooding with be a primary threat. We will remain
focused on this and begin trying to narrow down potential event
totals and the most likely areas for flooding as we work through the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  90  76  91  76 /  40  70  30  60  30
Panama City   78  88  79  89  80 /  50  60  30  60  20
Dothan        73  92  74  94  74 /  30  60  30  40  20
Albany        73  92  74  94  75 /  40  60  40  40  20
Valdosta      73  89  74  91  74 /  40  70  30  60  20
Cross City    74  86  75  87  75 /  70  70  50  70  50
Apalachicola  78  87  79  88  79 /  50  60  40  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...Wool
LONG TERM...Wool/Chaney
AVIATION...Scholl/Bennett
MARINE...Wool
FIRE WEATHER...Scholl
HYDROLOGY...Wool

In the hours before

Special weather statement, Aug 4, 3:25 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT THU AUG 4 2016

FLZ017-026-027-042115-
LEON FL-INLAND WAKULLA FL-LIBERTY FL-
425 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY...
NORTHWESTERN WAKULLA AND SOUTHWESTERN LEON COUNTIES UNTIL 515 PM
EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF CRAWFORDVILLE...MOVING
SOUTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAST CAMP...CLIO...JEWEL FIRE TOWER...BROWN HOUSE...BLOXHAM...
POPLAR CAMP...HELEN...HILLIARDVILLE...SMITH CREEK AND FORT BRADEN.

LAT...LON 3031 8490 3045 8446 3027 8432 3002 8471
TIME...MOT...LOC 2024Z 060DEG 10KT 3027 8458

11-MOORE
Special weather statement, Aug 4, 6:02 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
702 PM EDT THU AUG 4 2016

FLZ011-GAZ155-156-042345-
JACKSON FL-DECATUR GA-SEMINOLE GA-
702 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...SOUTHWESTERN DECATUR
AND SEMINOLE COUNTIES UNTIL 745 PM EDT/645 PM CDT/...

AT 701 PM EDT/601 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF DONALSONVILLE...
MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...CHATTAHOOCHEE...SNEADS...GRAND RIDGE...GREENWOOD...
IRON CITY...HORNSVILLE...SHARPHAGEN...LELA...DESSER...
DONALDSONVILLE A/P...MARIANNA MUNICIPAL A/P...TWO EGG...
LAKE SEMINOLE...DAVIS PARK...HAYNES...FAIRCHILD...
SEMINOLE STATE PARK...LOVEDALE AND LITTLE HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3099 8475 3098 8475 3065 8490 3085 8523
      3107 8489
TIME...MOT...LOC 2301Z 035DEG 13KT 3093 8485

11-MOORE
Special weather statement, Aug 4, 6:48 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
648 PM CDT THU AUG 4 2016

ALZ065-066-068-069-050030-
DALE AL-HOUSTON AL-COFFEE AL-GENEVA AL-
648 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE...NORTHWESTERN
HOUSTON...EASTERN GENEVA AND SOUTHERN DALE COUNTIES UNTIL 730 PM
CDT...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEVEL PLAINS...OR NEAR FORT RUCKER...MOVING
SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ELBA...FORT RUCKER...OZARK...ENTERPRISE...HARTFORD...
MIDLAND CITY...LEVEL PLAINS...SLOCOMB...NEWTON...NEW BROCKTON...
PINCKARD...CLAYHATCHEE...CLINTONVILLE...BATTENS CROSSROADS...
WATERFORD...HOOPER STAGE FIELD...LOWE ARMY HELIPORT...
CENTRAL CITY AND HOLLIS DAIRY ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3158 8577 3129 8548 3103 8569 3138 8611
TIME...MOT...LOC 2348Z 035DEG 13KT 3135 8575

11-MOORE
Special weather statement, Aug 4, 7:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 PM CDT THU AUG 4 2016

ALZ068-FLZ009-010-050100-
GENEVA AL-HOLMES FL-WASHINGTON FL-
708 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GENEVA...NORTH
CENTRAL WASHINGTON AND CENTRAL HOLMES COUNTIES UNTIL 800 PM CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF BONIFAY...MOVING SOUTHWEST AT
15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BONIFAY...CARYVILLE...ESTO...WESTVILLE...NOMA...BLACK...CERROGORDO...
HULAW...BAKER SETTLEMENT...SMITH CROSSROADS...GRITNEY...
MILLER CROSSROADS...BETHLEHEM...HOLLAND CROSSROADS...NOMA JUNCTION...
IZAGORA AND ARDS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3106 8568 3096 8558 3072 8572 3086 8594
TIME...MOT...LOC 0008Z 035DEG 12KT 3094 8570

11-MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:16 AM CDTAreal Flood AdvisoryTAEBay119 min
Aug 5, 7:33 AM CDTAreal Flood AdvisoryTAEGadsden, Leon57 min
Aug 5, 10:22 AM CDTRip Current StatementTAEBay, Gulf, Walton13 hr
Aug 5, 3:21 PM CDTSpecial Marine WarningTAE54 min
Aug 5, 3:31 PM CDTSpecial Marine WarningTAE59 min
Aug 5, 4:41 PM CDTSpecial Marine WarningTAE64 min
Aug 5, 5:24 PM CDTSpecial Marine WarningTAE36 min
Aug 5, 5:54 PM CDTSpecial Weather StatementTAESeminole51 min
Aug 4, 7:30 PM CDTSpecial Weather StatementTAECoffee45 min
Aug 4, 7:46 PM CDTSevere Thunderstorm WarningTAECoffee, Geneva29 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.